Alert archive / South Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 29, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Aug 25, 2019, 6:50 AM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Aug 25, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2019, 6:50 AM EDT (10:50 UTC)
- In effect from
- Aug 25, 2019, 8:00 AM EDT
- Expired
- Aug 25, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WHUS42 KILM 251050 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 650 AM EDT Sun Aug 25 2019 NCZ106-108-SCZ054-056-260000- /O.NEW.KILM.BH.S.0029.190825T1200Z-190826T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 650 AM EDT Sun Aug 25 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...Through this evening. * SURF ZONE IMPACTS...There will be a strong north to south longshore current for the east facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents, longshore currents, and other hazards create life- threatening conditions in the surf zone. Caution should be used when in or near the water. && $$ 43
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 6:43 AM EDT, 7 minutes earlier.
Area forecast discussion, Aug 25, 6:43 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
643 AM EDT Sun Aug 25 2019
.SYNOPSIS...
High pressure will extend down into the Carolinas from the north
as low pressure tracks north up through the offshore waters off
of the Southeast coast early this week, lifting off to the
northeast through midweek. A cold front will cross the area late
Wednesday into Thursday, possibly stalling nearby next weekend.
&&
.NEAR TERM /THROUGH MONDAY/...
Fairly strong ~1030mb high pressure centered over Maine and Eastern
Canada will continue ridging south into the area today as low
pressure begins to lift NE from Florida well offshore. This pattern
will set up breezy NE winds (esp. near the coast), below normal
temperatures, and lower stratus/stratocumulus clouds across the
area. The atmosphere will begin drying esp. in the mid and upper
levels through the day, and overall think many locations will be dry
today. Kept in some small pops near the coast for any sea breeze
and/or speed convergence activity but with aforementioned drying
occurring, think any QPF will be very light if any. Pleasant
night on tap tonight with dry wx and lows in the mid to upper
60s/near 70 immediate coast. Wouldn't be surprised to see a few
low 60s for far inland locations. Guidance has been a bit too
warm/moist behind the front and have made some minor adjustments
to T/Td fcst to account for this.
The potential tropical or subtropical system will likely make its
closest approach to the area on Monday, but at this point is
expected to be around 300 miles ESE of Cape Fear by 26/18z. As a
result, unless something drastic changes, no direct impacts are
expected across the area although there will be elevated surf/rip
current risk esp. at our more easterly facing beaches. Otherwise am
forecasting pleasant weather with temps a little below normal again
and very low chances of rain with high pressure dominating at the
surface and aloft.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Low pressure will move off to the east-northeast Mon night into
Tues with a deep W-NW flow across the area on the back end
shifting around to the W-SW late Tues. This will draw some
moisture back into the Carolinas ahead of an approaching cold
front, leading to sct convection across the area for Tues as
ridge slips east and shortwave pushes in from the west. Pcp
water values will increase about a half inch, running near 2
inches by Tues aftn. Temps will rebound through the period to
near normal.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Mid to upper trough extending down from the Great Lakes will
dig down into the Carolinas pushing a cold front east on Wed.
The downslope flow may act to limit convection but expect some
shwrs/tstms ahead of the front Wed. High pressure will build in
behind front across the Carolinas, but the front may stall out
just east as trough flattens out ridge builds back from the
east. This may produce clouds and unsettled weather, especially
along the coast heading into next weekend. Temps will be back up
around normal with highs between 85 and 90 most places and
overnight lows just over 70.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A cloudy and unseasonably cool day in store. Ceilings will be
predominately MVFR, with pockets of IFR. North northeast winds will
increase today as high pressure to the north combined with a
tropical low tracking northeast off the coast tighten the pressure
gradient. Gusts to 20 kts will be common along the coast this
afternoon. Ceilings will slowly lift to near VFR by evening.
Extended...Mainly VFR Mon and Tue as high pressure dominates and
tropical or subtropical system lifts NE off the coast. Next
frontal system Wed/Thu timeframe may bring additional
restrictions.
&&
.MARINE...
No change to previous thinking with NE winds and associated short
period seas expected to increase to Small Craft Advisory levels
through the day and continue tonight as pressure gradient
tightens between strong high pressure N of area and low
pressure moving NE from Florida. Seas will be considerably
smaller near south facing beaches given NE direction though.
Still expect winds/seas to slowly subside through the day
tomorrow as high pressure north of area starts to weaken.
However will obviously need to watch potential
tropical/subtropical system well offshore for any potential
changes.
Northerly winds will back around to the W-SW Mon night through
Tues as low pressure moves off to the E-NE. This weakening
offshore flow will allow seas to diminish from 4 to 5 ft Mon eve
down to 3 ft or less Tues into Wed. May see seas spike back up
again late Wed into Thurs as a cold front moves through the
waters. This front may linger across the waters through late
week.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from 2 PM this afternoon to noon EDT
Monday for AMZ250-252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...MCW
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...43
MARINE...RGZ/MCWHazardous weather outlook, Aug 25, 5:12 AM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 512 AM EDT Sun Aug 25 2019 NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-055-058- 059-260915- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Inland Georgetown-Central Horry- Northern Horry- 512 AM EDT Sun Aug 25 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-260915- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 512 AM EDT Sun Aug 25 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Rough surf is likely to develop at the more east facing beaches later today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rough surf and elevated rip current risk expected at east- facing area beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-260915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 512 AM EDT Sun Aug 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON EDT MONDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in South Carolina, 2019Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.